Alert archive / Louisiana / Tornado Warnings in 2004
Tornado Warning 53, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Nov 2, 2004, 2:56 AM CST for Concordia Parish, Tensas Parish, Louisiana. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 2, 2004, 2:56 AM CST (08:56 UTC)
- Expired
- Nov 2, 2004, 3:30 AM CST
- In force
- 34 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Concordia Parish, LA, Tensas Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 8.9 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1258 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KJAN 020856
TORJAN
LAC029-107-020930-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
256 AM CST TUE NOV 2 2004
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* TORNADO WARNING FOR...
CONCORDIA PARISH IN NORTHEAST LOUISIANA
TENSAS PARISH IN NORTHEAST LOUISIANA
* UNTIL 330 AM CST
* AT 256 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR CLAYTON...
OR ABOUT 7 MILES NORTH OF FERRIDAY...MOVING NORTHEAST AT 35 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
WATERPROOF BY 305 AM CST
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3171 9161 3165 9153 3181 9134 3183 9149
3175 9153
$$
CABWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Nov 1, 9:00 PM CST, 5 hours 56 minutes earlier.
Area forecast discussion, Nov 1, 9:00 PM CST, 5 hours 56 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
900 PM CST MON NOV 1 2004
.DISCUSSION...
UPDATED THE ZONES EARLIER TO REMOVE THE TORNADO WATCH AND WILL SEND
OUT ANOTHER TO UPDATE THE FLASH FLOOD WATCH. A GOOD BAND OF SHOWERS
AND THUNDERSTORMS CONTINUE TO SLOWLY PROGRESS EASTWARD AND ARE NOW
ENTERING THE CWA. RUC AND HIRES ETA BOTH SHOW H85 THETA E RIDGE NOT
BUDGING EASTWARD TO MUCH AND SETTING UP RIGHT OVER NORTHEAST LA AND
SOUTHEAST AR. THIS LINE HAS BROUGHT RAIN APPROACHING AN INCH TO 2
INCHES AN HOUR AND WITH THAT BELIEF IS TO GO AHEAD AND BEGIN THE
FLASH FLOOD WATCH AT MIDNIGHT BUT IT WILL STILL REMAIN IN EFFECT
THROUGH 6 PM TOMORROW. BESIDES THAT THE CURRENT FORECAST LOOKS GOOD
AS TEMPS ARE RIGHT ON. ANOTHER NOTE THE MUCH COOLER TEMPERATURES CAN
BE SEEN IN WESTERN TX WHERE SNOW WAS REPORTED OVER THE TX PANHANDLE.
ONCE AGAIN WILL SEND OUT ANOTHER UPDATE TO THE ZONES SHORTLY TO
ACCOUNT FOR FLASH FLOOD WATCH BEGINNING AT MIDNIGHT.
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH TONIGHT AND TUESDAY
MSZ018-019-025-034-035-040-041.
LA...FLASH FLOOD WATCH TONIGHT AND TUESDAY
LAZ007>009-015-016-023>026.
AR...FLASH FLOOD WATCH TONIGHT AND TUESDAY
ARZ074-075.
&&
CABHazardous weather outlook, Nov 1, 7:25 PM CST, 7 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 725 PM CST MON NOV 01 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 022032- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 725 PM CST MON NOV 01 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND TUESDAY... ...THUNDERSTORMS... THERE IS A RISK OF ISOLATED SEVERE THUNDERSTORMS ACROSS EXTREME SOUTHEAST ARKANSAS...EAST LOUISIANA...AND MUCH OF MISSISSIPPI MAINLY ON TUESDAY. THE GREATEST RISK OF SEEING SEVERE THUNDERSTORMS WILL BE ALONG AND WEST OF A RAYVILLE LOUISIANA TO INDIANOLA MISSISSIPPI LINE TONIGHT...THEN EXPAND TO ENCOMPASS THE REMAINDER OF THE REGION TUESDAY. THE MAIN RISK FROM ANY SEVERE THUNDERSTORMS WILL BE DAMAGING WIND IN EXCESS OF 58 MILES AN HOUR. HOWEVER...A FEW TORNADOES WILL ALSO BE POSSIBLE. THE LINE OF THUNDERSTORMS THAT DEVELOPED EARLIER TODAY WEAKENED DURING THE EVENING HOURS AS THE AIR MASS BECAME MORE STABLE. HOWEVER...AN ISOLATED SEVERE STORM CANNOT BE RULED OUT ACROSS THE ARKLAMISS THROUGH THE OVERNIGHT AS MORE UPSTREAM DISTURBANCES ALOFT APPROACH FROM SOUTH TEXAS. THEN A POWERFUL UPPER-LEVEL STORM SYSTEM WILL MOVE EAST TUESDAY...AND PUSH A STRONG COLD FRONT TOWARD THE LOWER MISSISSIPPI VALLEY BY TUESDAY MORNING. THESE FEATURES WILL COMBINE WITH A SLIGHTLY UNSTABLE AIRMASS TO RESULT IN THUNDERSTORMS FOR MUCH OF THE AREA TUESDAY. WITH STRONG JET STREAM DYNAMICS...AND A SUFFICIENT AMOUNT OF VERTICAL WIND SHEAR...SOME SEVERE STORMS WILL BE POSSIBLE TUESDAY INTO TUESDAY NIGHT. ...FLOODING... FLASH FLOODING WILL BE POSSIBLE ALONG AND WEST OF A FERRIDAY LOUISIANA...TO GREENWOOD MISSISSIPPI LINE MAINLY ON TUESDAY INTO TUESDAY NIGHT. SHOWERS AND THUNDERSTORMS WILL CROSS THE ARKLAMISS OVERNIGHT. THUNDERSTORMS WILL PRODUCE AN INCH OF RAIN FALLING DURING A SHORT AMOUNT OF TIME. THIS COULD RESULT IN SOME MINOR FLOODING...MAINLY IN LOW-LYING AND OTHER FLOOD PRONE AREAS. THEN A COLD FRONT IS EXPECTED TO BECOME NEARLY STATIONARY ACROSS ARKANSAS AND NORTH LOUISIANA ON TUESDAY. AS UPPER-LEVEL DISTURBANCES MOVE ALONG THE FRONT...SHOWERS AND THUNDERSTORMS...SOME PRODUCING HEAVY RAINFALL...WILL LIKELY MOVE ACROSS THE SAME LOCATIONS REPEATEDLY. THE PERSISTENT RAINFALL WILL RESULT IN A HIGHER RISK FOR FLASH FLOODING WITH SEVERAL INCHES OF RAIN POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY... ...DAYS TWO AND THREE...TUESDAY NIGHT THROUGH THURSDAY NIGHT... SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS EAST CENTRAL AND SOUTHEAST MISSISSIPPI TUESDAY NIGHT...GENERALLY ALONG AND EAST OF A LINE FROM BROOKHAVEN TO MERIDIAN. DAMAGING WIND GUSTS IN EXCESS OF 58 MILES AN HOUR WILL BE THE MAIN SEVERE WEATHER RISK. THE POWERFUL STORM SYSTEM WILL CONTINUE MOVING EAST TUESDAY NIGHT. AS THE SYSTEM MOVES INTO A MODERATELY UNSTABLE AIRMASS...SOME OF THE STORMS COULD BE SEVERE. ...DAYS FOUR THROUGH SEVEN...THURSDAY NIGHT THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS... AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED OVERNIGHT IN WESTERN PORTIONS AND THEN THROUGH EARLY WEDNESDAY FOR THE ENTIRE AREA. OTHERWISE...ACTIVATION IS NOT ANTICIPATED THURSDAY THROUGH THE EVENING OF MONDAY...NOVEMBER 8. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Nearby
Tornado Warnings in Louisiana, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.